MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes relevant information known at this time. a follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that the plastic from the fanelli laparoscopic endobiliary stent set had chipped off in several places inside the sterile packaging of the product.This was discovered prior to the use of the product on a patient; accordingly, no patient adverse events resulted from the product issue.The device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu) manufacturing instructions, quality control data, specifications, and visual inspection of the device was conducted during the investigation.A visual examination of the returned devices confirmed the report.The white plastic stents are broken and brittle to the touch.There are loose pieces of the stents inside the inner white sleeves.Note: each stent and loading catheter is placed inside a white sleeve with a clear side inside the sealed pouches.The introducers also have a kink in them, possibly from a rubber band around the packaging when received here for evaluation.Based on the provided finished device lot #s, the raw material lot # for the tubing was determined.There was some quantity of the specific raw material lot in house.A review of this raw material lot identified it was stored in a uv protected packaged as required by the raw material requirements.A visual and tactile evaluation of the raw material identified it was not brittle like the returned devices.The raw material tubing was as expected.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events.It should be noted there were no other reported complaints for this lot number.All devices from the same lot have been distributed with no additional complaints from the same c-fbss-100 lot or fbs-7.0-35-6.0 component lots.Per ifu c_t_fbss_rev1, ¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ it was confirmed the c-fbss-100 devices are not protected from fluorescent light during storage at the customer facility.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.This failure mode has been escalated per internal processes.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7197443
Report Number1820334-2018-00007
Device Sequence Number73174
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)180620(10)5972808
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-FBSS-100
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer03/15/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1